MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL29A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), 1 year, 5 months, and 25 days post-implant of a 29 mm sapien 3 ultra resilia valve in the aortic position, the 29 mm sapien 3 ultra resilia valve required intervention due to calcified aortic stenosis.The patient was experiencing shortness of breath.Aa valve in valve was completed successfully, and the patient was transferred in stable condition after the procedure.Per the proctor review, the patient was presenting with elevated gradients, with halt vs early structural valve degeneration.Based on the available imaging and the very early deterioration of the current prosthesis, this is most consistent with early structural valve degeneration rather than halt.A cta review showed a s3 29 mm in the aortic position with suboptimal commissural alignment.The thv appears underexpanded at the mid-frame.Calcification present on the prosthetic leaflets.No clear radiologic evidence of halt.Rca ostium is above the neo-skirt risk plane.Lca ostium is partially below the neo-skirt risk plane.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion of the investigation.The following sections have been updated: b4, g3, g6, h2, h6, h11.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapienxt, s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).In this case, the complaint for calcification was empirically confirmed.The process of calcification involves the reaction of calcium-containing extracellular fluid with membrane-associated phosphorus, causing calcification of the cells.Many patient-related factors can contribute to the onset and propagation of calcification, and consequently, structural degeneration of the thv.These factors include age, disease state, patient co-morbidities, and/or pharmacological intervention, such as but not limited to renal failure, hemodialysis, hypercholesterolemia, hyperlipidemia, hypothyroidism, diabetes mellitus, etc.It is possible that patient or procedural factors identified in the technical summary contributed to the complaint event.However, due to insufficient information, a definitive root cause cannot be determined.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24698236
Report Number2015691-2026-13556
Device Sequence Number10463214
Product Code NPT
UDI-Device Identifier00690103215823
UDI-Public(01)00690103215823(17)260716(11)230717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2026
Device Model Number9755RSL29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale